MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Codes Failure to Prime (1492); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during cataract surgery with an intraocular lens (iol) implant procedure, the iol was crooked in the injector, it was difficult to push forward and could not be implanted.The cataract surgery was completed with a unspecified replacement product.There was no patient contact and no patient impact.
 
Additional Manufacturer Narrative
The device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.No viscoelastic was observed in the nozzle or the tip of the device.Viscoelastic was only observed on/at the area of the lens.The plunger and lens were advanced to mid nozzle.The plunger was advanced over the optic edge.The lens was rotated/misfolded to the right side of the device.The leading haptic was misfolded back along the posterior surfaced on the left side of the nozzle.The trailing haptic was tucked in the optic fold.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.Product history records were reviewed, and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).No viscoelastic was observed in the nozzle or the tip of the device.Viscoelastic was only observed on/at the area of the lens.The ifu instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.Only use a company ophthalmic viscosurgical devices (ovd) qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.Lens may become stuck in the device: ¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to become ¿stuck¿ in the device ¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Topcoat dye stain testing was conducted with acceptable results.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
After re-assessing this "complaint" with the current information "the iol was crooked in the injector, it was difficult to push forward with no patient contact", this event does not meet criteria for reporting as a malfunction.
 
Additional Manufacturer Narrative
Corrected information was provided in b.2., b.5.And h.11.Based on current information, after re-assessing this complaint, this event does not meet criteria for reporting as a malfunction.No further reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22459455
Report Number1119421-2025-01879
Device Sequence Number15516984
Product Code HQL
UDI-Device Identifier00380652395281
UDI-Public(01)00380652395281(17)271202(11)241203(10)15959460
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15959460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/28/2025
10/10/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/19/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; REPLACEMENT LENS: UNSPECIFIED IOL
Patient SexUnknown